MAUDE Adverse Event Report: LEXINGTON MEDICAL, INC. AEON ENDOSCOPIC STAPLER; STAPLE, IMPLANTABLE

LEXINGTON MEDICAL, INC. AEON ENDOSCOPIC STAPLER; STAPLE, IMPLANTABLE
Model Number AESR60R
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
An aeon endostapler 3.25mm/60mm orange reload was used with an aeon endostapler handle - long in a sleeve gastrectomy procedure.The procedure took place on (b)(6) 2022 and lexington medical was made aware of the event on november 2, 2022.The stapler cut but did not staple.No patient harm.
 
Additional Manufacturer Narrative
After investigation, it was determined that the level one root cause for no staples present after retracting was that the reload had been re-fired.The level two root cause was determined to be a combination of user error and product malfunction.Reloads are single-use devices that are not intended to be re-fired, as per the warning in the instructions for use 900299 section 1.4.9.However, a single-use lockout is present on all reloads to prevent re-firing of used reloads.

Brand Name
AEON ENDOSCOPIC STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
LEXINGTON MEDICAL, INC.
23 crosby drive
bedford MA 01730
Manufacturer (Section G)
LEXINGTON MEDICAL, INC.
23 crosby drive
bedford MA 01730
Manufacturer Contact
rainer maas
23 crosby drive
bedford, MA 01730
6172099817
MDR Report Key15909148
Report Number3012998149-2022-00006
Device Sequence Number5391339
Product Code GDW
UDI-Device Identifier00851574008677
UDI-Public(01)00851574008677(17)270630(10)22BR506
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K182380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAESR60R
Device Lot Number22BR506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Initial Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AEON ENDOSCOPIC STAPLER HANDLE AESH260 LOT# 22BH66.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown